MAUDE Adverse Event Report: AESCULAP AG KERRISON DET130 DEG UP 3MM 280MM; BONE PUNCHES, RONGEURS

AESCULAP AG KERRISON DET130 DEG UP 3MM 280MM; BONE PUNCHES, RONGEURS
Model Number FK987R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with fk987r-kerrison det130 deg up 3mm 280mm.It was reported that the top of the kerrison det130 deg up 3mm 280mm device's cutting edge (the lip across the sharp cutting surface that goes against the footplate) bent back during a laminectomy procedure on (b)(6) 2020.This was reportedly the first time the device has been used.While an alternative device was readily available to complete the procedure and there was no surgical delay there is a concern as the devices seem like they cannot cut at all.The reported event did not cause or contribute to a serious injury or death.Additional information was not provided nor available / was not available.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information: updated h4: manufacturing date: updated h6: codes: based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file- no malfunction or serious injury.Investigation results: visual investigation: product available for investigation arrived in a decontaminated condition.The kerrison punch is showing a bent-up cutting edge and a damaged part on the upper slider part.Vigilance investigator carried out the pictorial documentation visually and microscopically.The punches show clear signs of deformation on the cutting edge of the upper slider, which is bent-up and additionally it shows a circular deformation.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
KERRISON DET130 DEG UP 3MM 280MM
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10929478
Report Number9610612-2020-00852
Device Sequence Number11397709
Product Code LRY
UDI-Device Identifier04046964508714
UDI-Public4046964508714
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK987R
Device Catalogue NumberFK987R
Device Lot Number4511310527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1